Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 76, NWS Gaylord, MI

December 2, 2014

NWS Gaylord, MI issued this small craft advisory at Dec 2, 2014, 4:12 AM EST. It took effect at Dec 2, 2014, 7:00 AM EST. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2014, 4:12 AM EST (09:12 UTC)
In effect from
Dec 2, 2014, 7:00 AM EST
Expired
Dec 4, 2014, 10:00 AM EST
In force
51 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WHUS73 KAPX 020912
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 AM EST TUE DEC 2 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-021715-
/O.NEW.KAPX.SC.Y.0076.141202T1200Z-141204T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
412 AM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
8 follow-up statements
695 
WHUS73 KAPX 021555
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1055 AM EST TUE DEC 2 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-030000-
/O.CON.KAPX.SC.Y.0076.000000T0000Z-141204T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1055 AM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
929 
WHUS73 KAPX 022105
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EST TUE DEC 2 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-030500-
/O.CON.KAPX.SC.Y.0076.000000T0000Z-141204T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
405 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
045 
WHUS73 KAPX 030313
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1013 PM EST TUE DEC 2 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-031115-
/O.CON.KAPX.SC.Y.0076.000000T0000Z-141204T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1013 PM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
860 
WHUS73 KAPX 030822
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
322 AM EST WED DEC 3 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-031630-
/O.CON.KAPX.SC.Y.0076.000000T0000Z-141204T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
322 AM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
385 
WHUS73 KAPX 032050
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EST WED DEC 3 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-040500-
/O.CON.KAPX.SC.Y.0076.000000T0000Z-141204T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
350 PM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
276 
WHUS73 KAPX 040305
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EST WED DEC 3 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-041115-
/O.CON.KAPX.SC.Y.0076.000000T0000Z-141204T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1005 PM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
286 
WHUS73 KAPX 040819
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
319 AM EST THU DEC 4 2014

LHZ349-LMZ345-346-040930-
/O.CAN.KAPX.SC.Y.0076.000000T0000Z-141204T1200Z/
STURGEON POINT TO ALABASTER MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
319 AM EST THU DEC 4 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345>348-LMZ323-341-342-344-LSZ321-322-041200-
/O.CON.KAPX.SC.Y.0076.000000T0000Z-141204T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
319 AM EST THU DEC 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
766 
WHUS73 KAPX 041131
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
631 AM EST THU DEC 4 2014

LHZ345-346-LMZ323-341-342-344-LSZ322-041245-
/O.CAN.KAPX.SC.Y.0076.000000T0000Z-141204T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
631 AM EST THU DEC 4 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-348-LSZ321-041500-
/O.EXT.KAPX.SC.Y.0076.000000T0000Z-141204T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
631 AM EST THU DEC 4 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 3:43 AM EST, 29 minutes earlier.

Area forecast discussion, Dec 2, 3:43 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EST TUE DEC 2 2014

.SYNOPSIS...
ISSUED AT 332 AM EST TUE DEC 2 2014

HIGH PRESSURE OVER THE UPPER GREAT LAKES WILL RETREAT TODAY TOWARD
NEW ENGLAND. AS IT DOES...A WEAK COLD FRONT WILL PUSH INTO MICHIGAN
BY THE LATE AFTERNOON AND EARLY EVENING BRINGING LIGHT SNOW WITH
IT...FOLLOWED BY LAKE EFFECT SNOW. HIGH PRESSURE THEN BUILDS BACK
INTO THE STATE ON WEDNESDAY RESULTING IN QUIET WEATHER THROUGH THE
WEEKEND.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 332 AM EST TUE DEC 2 2014

...QUIET DAY BUT SOME LIGHT SNOW AND GUSTY WINDS OVERNIGHT...

SYNOPTIC PATTERN AND OBSERVATIONS:

PRETTY QUIET OUT THE EARLY THIS MORNING. SHALLOW MID LEVEL RIDGING
AND SFC HIGH PRESSURE NOW JUST SLIDING EAST OF US. AIR MASS IS VERY
DRY...OUTSIDE OF A THIN LAYER OF LAKE EFFECT CLOUDS STUCK AROUND
3KFT. THESE CLOUDS IN LIGHT WIND REGIME ARE MOVING OUT OVER THE
LAKES. AIR MASS IS COLD TOO...H8 TEMPS IN TIGHT BAROCLINIC ZONE
RANGE FROM -8C SOUTH TO -16C NORTH....BUT WAA IN BROAD UPPER TROUGH
WORKING INTO THE NRN ROCKIES WAS RESULTING IN A GRADUAL TURN OUT OF
THE SSW IN THE 1000-850MB LAYER. LAKE EFFECT CLOUDS AND FEW FLURRIES
AT TIMES ACROSS NW LOWER...WERE STARTING TO WORK THEIR WAY INTO THE
STRAITS REGION...AND WESTERN CHIP/MACK COUNTIES. DESPITE INCOMING
WAA/BROAD UPPER TROUGHING...AIR MASS UPSTREAM IS QUITE DRY IN THE
LOW TO MID LEVELS...PER UPSTREAM DAKOTA/MN RAOBS/WV IMAGERY AND PWAT
ANALYSIS. CLEAR SKIES IN MOST ALL INLAND AREAS AND LIGHT WINDS
RESULTING IN VERY CHILLY MORNING TEMPERATURES...SOME BELOW ZERO
READINGS IN LOW LYING AREAS.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

CONTINUED WARM/DRY ADVECTION AND LOWERING THE INVERSION HEIGHTS INTO
DAYBREAK. WE DO HAVE LINGERING 925MB OVERLAKE INSTABILITY AND
DEVELOPING STRONG SOUTHERLY WINDS WHICH WILL STILL ALLOW FOR SOME
SHALLOW CLOUDS TO PUSH MORE INTO EASTERN UPPER...MAINLY WEST OF I-
75. THUS...A PERIOD OF SUNNY/MOSTLY SUNNY SKIES FOR MOST ALL OTHER
AREAS THIS MORNING...BEFORE A RUSH OF UPPER LEVEL CLOUDS ARRIVES BY
MIDDAY. WHILE A SRN STREAM SHORTWAVE RIDES UP THE MAIN FRONTAL ZONE
AND DEEPER MOISTURE TO OUR SE...OUR DAY WILL GO BY WITH LITTLE TO NO
FANFARE. INCREASING/THICKENING HIGHER LEVEL CLOUDS WILL WALK US INTO
THE EVENING. THEN...THE INITIAL SHORTWAVE/VORT MAX WITHIN THE BROAD
TROUGHING WILL DRIVE A COLD FRONT THROUGH THE REGION...WITH ANOTHER
SUPPORTING WAVE QUICKLY ON IT'S HEELS BY WEDNESDAY MORNING. UPSTREAM
CLOUD TRENDS AND CONTINUED BLOCKING OF THE GULF OF MEXICO DO NOT
SUPPORT THE IDEA OF A NARROW CORRIDOR OF DEEPER LOWER LEVEL MOISTURE
ON THE FRONT. RATHER...CAN SEE THE MID/UPPER CLOUDS DEPARTING...WITH
DEEPENING LOWER LEVEL MOISTURE DUE TO GROWING OVERLAKE INSTABILITY
AND MOISTURE FLUX OFF THE LAKES. DESPITE THE LAKES NEEDING TO
TOTALLY REFIRE CLOUDS (IF IN FACT 925MB MOISTURE IS COMPLETELY
ERODED THIS MORNING)...LIGHT LES SHOULD BE ABLE TO GET GOING
OVERNIGHT.

ALL SAID...CAN STILL PROBABLY BELIEVE IN THE DEVELOPMENT OF SNOWS IN
SOUTHERLY LES REGIMES AHEAD OF THE FRONT...FOR MAINLY EASTERN UPPER
WEST OF I-75. THESE SNOWS WILL MIGRATE ACROSS THE STRAITS...SCRAPING
NW LOWER...UNTIL THE WESTERLY REGIMES GET IT BEHIND THE PASSAGE OF
THE FRONT. WILL INCREASE THE CHANCES FOR SEEING SNOW IN THESE
AREAS...BUT DO NOT EXPECT MUCH AT ALL OF ACCUMULATIONS. WILL CUT MAX
SNOWFALL DOWN TO AROUND AN INCH IN WESTERN CHIP/MACK AND AROUND A
HALF INCH IN NW LOWER.

WILL HAVE HIGHS IN THE 25 TO 30F RANGE WITH DEVELOPING GUSTS TO 20-
25MPH. LOWS IN THE LOW TO MID 20S TONIGHT IN GUSTY WINDS BEHIND THE
FRONT IN EXPOSED/HIGHER TERRAIN AND IMMEDIATELY DOWNWIND OF LAKES.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 332 AM EST TUE DEC 2 2014

OVERVIEW(ANALYSIS AND FORECAST)...RELATIVELY FLAT FLOW OVER THE
CONUS WITH SOME RELATIVELY SHALLOW TROUGHS AND RIDGES MOVING THROUGH
THE FLOW. THE HIGH OVER LOW BLOCK LOOKS TO BE ABOUT TO BREAK DOWN SO
THAT THERE WILL BE A FEW FRONTAL/500 MB TROUGH PASSAGES OVER THE
GREAT LAKES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

(12/3)WEDNESDAY...MODELS SEEM TO SHOW A SIMILAR TYPE OF WEAK LES
PATTERN THAT JUST WENT THROUGH THE FORECAST AREA THE PREVIOUS COUPLE
OF DAYS. THE 500 MB TROUGH MOVES WELL EAST OF THE REGION, AND THE
SFC RIDGE BEGINS TO BUILD INTO THE FORECAST AREA. 850 MB
TEMPERATURES FALL TO AROUND -15C DURING THE DAY, WHICH WOULD
NORMALLY BE FINE, BUT THE PROBLEM IS THAT THE SYNOPTIC MOISTURE IN
THE 850-700MB LAYER AND THE INVERSION HEIGHTS ARE ALL PRETTY LOW.
THE MOISTURE IN THE LAYER IS <30% AND THE INVERSION HEIGHTS ARE
AROUND 3000 FEET. SO THIS TIME IT LOOKS LIKE THAT THE LES THAT WOULD
CONTINUE FROM TONIGHT, WILL BEGIN TO TAPER OFF AS THE MOISTURE FALLS
QUICKLY. THEN OVERNIGHT THE 850 MB RIDGE BEGINS TO MOVE INTO THE
UPPER GREAT LAKES. THE WIND FLOWS BECOME MORE NW, WITH SOME INCREASE
IN MOISTURE. SO MAY SEE A BRIEF FLARE IN THE SNOW BY 12Z.

(12/4)THURSDAY...HOWEVER, THE RIDGE AXIS MOVES THROUGH AND THE WINDS
BECOME SW AND BY THE END OF THE DAY. THE INSTABILITY IS LOST AS THE
850 MB TEMPERATURE IS NEAR -5C BY 00Z. HOWEVER, WITH A LACK OF
MOISTURE THROUGH THE DAY, DESPITE THE UPTICK BRIEFLY IN THE MORNING,
THE DAY SHOULD TURN OUT FAIRLY QUIET. OVERNIGHT CONTINUES TO FEATURE
DRY LOW LEVELS AND RETURN FLOW WITH THE 850 MB TEMPERATURES NEARING -
2C BY 12Z.

EXTENDED (FRIDAY THROUGH MONDAY)...(12/5)FRIDAY...A WEAK CLIPPER
MOVES THROUGH JUST NORTH OF LAKE SUPERIOR, MODELS BEGIN TO DISAGREE
WITH THE 850 MB MOISTURE AS THE GFS HAS LOTS THAT MOVES INTO THE
UPPER GREAT LAKES, VS THE ECMWF WHICH IS DRY. BASED ON WHAT THIS IS
SHOWING EXPECT A DRY DAY AND NIGHT. (12/6)SATURDAY...THE DRYNESS
CONTINUES INTO THE WEEKEND AS THE SFC HIGHS THAT BUILD IN ON BOTH
MODELS ARE VERY DRY AGAIN. LOOKS LIKE A MILD PROBABLY SUNNY DAY.
(12/7)SUNDAY...AS THE HIGH MOVES TO THE NE OF THE REGION, THE COLD
FRONT BEGINS TO FORM OVER THE REGION WITH MOISTURE AT 850 MB AND IN
THE 700-500 MB LAYER, AND THERE IS A 500 MB TROUGH PUSHING THINGS
INTO THE FORECAST AREA. THE GFS IS A LITTLE SLOWER THAN THE ECMWF.
PREVIOUS FORECAST IS MORE IN LINE WITH THE ECMWF AT THIS POINT, SO
WILL CONTINUE THE CHANCE OF LIGHT SNOW OVERNIGHT. (12/8)MONDAY...GFS
PUTS A CLIPPER RIGHT THROUGH LAKE SUPERIOR WHILE THE ECMWF HAS SOME
BRIEF LAKE EFFECT WITH DRY AIR, SO A CHANCE OF RAIN OR SNOW
DEPENDING ON THE MODEL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1156 PM EST MON DEC 1 2014

MVFR CIGS THRU MORNING AT APN. LLWS TOWARD DAWN TVC/MBL. -SN LATE
TUESDAY EVENING MBL/TVC/PLN.

LARGE AND COLD HIGH PRESSURE IS QUICKLY MOVING EAST OF MI.
SOUTHERLY LOW-LEVEL FLOW IS RETURNING. LAKE EFFECT
CLOUDS/FLURRIES ARE DIMINISHING IN NW LOWER MI...BUT WILL
CONTINUE TO IMPACT APN THANKS TO SE WINDS OFF OF LAKE HURON.
THOSE MVFR CIGS WILL LAST THRU THE MORNING HOURS.

AN UPPER LEVEL DISTURBANCE WILL MOVE IN FROM THE WEST TUESDAY
NIGHT. -SN COULD BREAK OUT TOWARD THE VERY END OF THE TAF PERIOD
AT PLN/TVC AND ESPECIALLY MBL.

SE TO S WINDS WILL INCREASE OVERNIGHT INTO TUESDAY MORNING. LLWS
AT TVC/MBL A COUPLE OF HOURS EITHER SIDE OF DAWN AS SOUTH WINDS
OFF THE DECK INCREASE TO NEAR 30KT.

&&

.MARINE...
ISSUED AT 332 AM EST TUE DEC 2 2014

ONE SMALL CRAFT ADVISORY DOWN...AND ANOTHER ON THE WAY FOR TODAY.
WHILE SFC HIGH PRESSURE HAD BRIEFLY KNOCKED THE WINDS DOWN...A
TIGHTENING SOUTHERLY GRADIENT AHEAD OF AN APPROACHING COLD FRONT FOR
TONIGHT WILL BRING 25 KNOT GUSTS TO MAINLY WHITEFISH BAY AND LAKE
MICHIGAN. THE PASSAGE OF THE COLD FRONT AND VEERING WINDS OUT OF THE
WEST TONIGHT WILL BRING THEM TO MOST AREAS...WITHIN GROWING OVERLAKE
INSTABILITY. EVEN BETTER CHANCES FOR ADVISORY GUSTS ALL AREAS
WEDNESDAY AND WEDNESDAY NIGHT IN TIGHTER GRADIENT.

HIGHER PRESSURE THEN SETTLES IN FOR THURSDAY THROUGH THE WEEKEND.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY
     FOR LHZ345>349.

LM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY
     FOR LMZ323-341-342-344>346.

LS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY
     FOR LSZ321-322.

&&

SYNOPSIS...JSL
SHORT TERM...SMD
LONG TERM...JSL
AVIATION...JAZ
MARINE...SMD
Hazardous weather outlook, Dec 2, 3:29 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
329 AM EST TUE DEC 2 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-030830-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
329 AM EST TUE DEC 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.